[Skip to Content]
[Skip to Content Landing]
Article
July 1977

Insidious Rifampin-Associated Renal Failure With Light-Chain Proteinuria

Author Affiliations

From the Departments of Immunology and Medicine (Drs Warrington, Paraskevas, and Tse) and Pathology (Dr Hogg), Faculty of Medicine, University of Manitoba, and the Clinical Investigation Unit, Health Sciences Centre, Winnipeg, Manitoba.

Arch Intern Med. 1977;137(7):927-930. doi:10.1001/archinte.1977.03630190081021
Abstract

A patient who was receiving rifampin treatment for tuberculosis developed heterogenous light-chain proteinuria and insidious renal failure after a period of fluid restriction. The renal damage was characterized pathologically by an interstitial nephritis with invasive tubular casts and an associated renal vein thrombosis. The possible role of the light-chain proteinuria in the pathogenesis of the renal failure is discussed.

(Arch Intern Med 137:927-930, 1977)

×